Tinnitus Started While I Was on Pregabalin — Now Trying to Taper

Discussion in 'Introduce Yourself' started by Chinmoku, Jun 13, 2019.

    1. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      I just joined. I have had tinnitus since October 2018. It started after a cold but at the time I was under a medication called pregabalin for other problems. I read that tinnitus is one of the side effects of pregabalin, so I have been trying to taper. It is taking a long time, since I am having quite strong reactions to the drug reduction despite having been on it just for 15 months.

      My problem is that as I keep reducing, tinnitus gets louder and louder. It had started as something relatively minor but now it is very loud and it it is disrupting my life. I am holding my taper at 60mg, uncertain on what I should do, because if the volume keeps increasing as I try to taper to zero it will become impossible to tolerate. On the other hand I want out of the pregabalin, as I started experiencing balance problems as well. I am between a rock and a hard place. What is quite confusing is that sometimes this medication is prescribed to help lower the tinnitus volume and the associated anxiety, despite having tinnitus as a side effect.

      I would like to know if other members here have been on pregabalin and if it affected their tinnitus, especially when tapering.

      Thanks in advance.
       
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. If there aren't enough responses for pregabalin, you can try search it as there are many prior discussions on this drug. Good luck. Take care. God bless.

      Here is a sample search showing many prior discussions. If you find posts interesting to you, you can try start a conversation with the member, assuming he/she is still actively reading forum posts.

      https://www.tinnitustalk.com/search/3151702/?q=pregabalin&o=relevance
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Thank you @billie48, I'll do that
       
    4. AVIYT
      Wishful

      AVIYT Member Benefactor

      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Pregabalin
      Yes. I strongly believe Pregabalin was the cause of my: tinnitus, visual snow, suicidal ideation, memory loss, insomnia for a time, weight gain.

      It worsened my depersonalization and anxiety by 100x. And I now feel more pains than I ever did before, although it's not as bad as many others report.

      Have you heard of the Lyrica Survivors group on FB? There's nearly 9K members and quite a few of them have reported that they also got tinnitus from Pregabalin.
       
      • Like Like x 1
      • Hug Hug x 1
    5. AUTHOR
      AUTHOR
      Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Thank you for the suggestion. Yes it looks like a number of people got tinnitus from pregabalin. I hope it calms down when I finish my taper.
       
    6. Agrajag364

      Agrajag364 Member Benefactor

      Tinnitus Since:
      09/2017
      Cause of Tinnitus:
      Unknown
      Posted this before about pregabalin.

      I know a lot of people who are on or who've tried pregabalin for pain. Some say it's helped but at least half who've trialed it seem to report pretty serious sounding mental or physical effects. It is the successor drug to Pfizer's neurontin and is chemically closely related to it. Pfizer were fined for unauthorised marketing of neurontin and there was a lot of "ghostwriting" in the medical literature on this drug, which usually means side effects get played down. Pregabalin was recently reclassified as a class C drug in the UK, I think because it was being used as a street drug and others were getting addicted to it.

      I am sure it helps some people. Personally I refused to take it when a neurologist wanted to use it to treat pain.

      https://www.reuters.com/article/us-...t-pfizer-over-neurontin-idUSBRE93303R20130404

      https://www.ncbi.nlm.nih.gov/pmc/articles/PMC416587/

      https://www.bbc.co.uk/news/uk-northern-ireland-47766520

      https://jimedwardsnrx.wordpress.com/2010/04/16/pfizers-neurontin-documents
       
      • Agree Agree x 1
    7. AVIYT
      Wishful

      AVIYT Member Benefactor

      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Pregabalin
      Yes, 9 months later and I still feel the epic depersonalization and huge anxiety. I've tried a lot of treatments and various drugs, but I'm sure it's just brain damage at this point. If SSRIs, Xanax, Ketamine, Psilocybin and various supplements and nootropics haven't helped it majorly.. I'm not sure what else is out there at the current moment.

      And of course no treatments for the tinnitus. But let's say the tinnitus isn't just simply from Pregabalin... then the other effects are still terrifying. In some ways I feel better, but in others I'm still suffering extremely. I never knew how freakin' powerful this could be.

      I think I'd rather have injected heroin than take this, as I've had MUCH better results with recreational drugs than this. MDMA helped me with a lot of trauma a few years ago, so that's next on my list to try.. but obviously my hopes are down. For some reason, whatever Pregabalin changed around in my head, is not budging.
       
      • Hug Hug x 1

Share This Page

Loading...